Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chanr

Desperate for advice, derm pulled me off Accutane

Recommended Posts

Hi everyone. So I started Accutane for my moderate but persistent acne (after trying everything else), and after more than two months, my skin could not be in worse condition. I now have very severe with red marks and cysts all over my face. I went to the derm a couple of days ago, and he said he was gonna take me off Accutane and put me on a month long trial of bactrin (antibiotic). I'm really worried about this whole thing because Accutane is supposed to be the last resort "miracle pill" that works for everyone, but instead I've been left with what my mom described as "the worst acne she's ever seen". I'm really desperate for a possible solution, or just a reason as to why this is happening to me. I'm 19 years old, male, 150lbs, and I've been on a 40mg dose.

Share this post


Link to post
Share on other sites
4 hours ago, Chanr said:

Hi everyone. So I started Accutane for my moderate but persistent acne (after trying everything else), and after more than two months, my skin could not be in worse condition. I now have very severe with red marks and cysts all over my face. I went to the derm a couple of days ago, and he said he was gonna take me off Accutane and put me on a month long trial of bactrin (antibiotic). I'm really worried about this whole thing because Accutane is supposed to be the last resort "miracle pill" that works for everyone, but instead I've been left with what my mom described as "the worst acne she's ever seen". I'm really desperate for a possible solution, or just a reason as to why this is happening to me. I'm 19 years old, male, 150lbs, and I've been on a 40mg dose.


Accutane does not help some people. It has extremely severe side effects as well, possibly permanent debilitating diseases. Even more the reason not to take it if not working. 

Did you do skin biopsy? 

Share this post


Link to post
Share on other sites
10 minutes ago, Depressedwithmyface said:

Antibiotics are really helpful as long as you stay on them


Even long term low dose antibiotics are probably far less damaging than accutane... i've done long term antibiotics, with not many side effects, while accutane caused a very bad reaction. Your average antibiotic may have 20 side effects, accutane has 200+ listed, and many of these may be irreversible. 

Mino 25-50mg a day used to work for me at times. 

If your acne is bad, there is no choice but antibiotics or tane. I've tried food, creams, all of it. 

The issue with antibiotic therapy is it will have to be long term. Ultimately, none of these therapies are good for your body, but one must do something. Once you stop, acne will be back. But with other therapies and time, they recede naturally anyway.  Edited by fiksi

Share this post


Link to post
Share on other sites

Antibiotics are working for me. I was prescribed for 2 months and now i have 3 weeks of course left. Havent got a new pimple since last week. I think i will be adjusting my diet after the course to avoid acne and using topicals destroy your face. My face has become all red and rashy using topicals now i dont use any and am allowing my face to heal.

Share this post


Link to post
Share on other sites
23 minutes ago, Depressedwithmyface said:

Antibiotics are working for me. I was prescribed for 2 months and now i have 3 weeks of course left. Havent got a new pimple since last week. I think i will be adjusting my diet after the course to avoid acne and using topicals destroy your face. My face has become all red and rashy using topicals now i dont use any and am allowing my face to heal.


Topicals were never my prime. It's very inconvenient, and also, if your acne is not on face(back and scalp for me), it's even worse. 

There is no magic pill for acne yet, accutane may not work, or it may get back- sides are possibly extremely severe. Some people respond to nothing. 

Share this post


Link to post
Share on other sites
9 hours ago, fiksi said:

Accutane does not help some people. It has extremely severe side effects as well, possibly permanent debilitating diseases. Even more the reason not to take it if not working. 

Did you do skin biopsy? 

 

8 hours ago, Depressedwithmyface said:

Antibiotics are really helpful as long as you stay on them

 

8 hours ago, jPablo said:

Any progress pics so we can gauge the difference? 

 

6 hours ago, Depressedwithmyface said:

Antibiotics are working for me. I was prescribed for 2 months and now i have 3 weeks of course left. Havent got a new pimple since last week. I think i will be adjusting my diet after the course to avoid acne and using topicals destroy your face. My face has become all red and rashy using topicals now i dont use any and am allowing my face to heal.

Fiksi - Haven't done skin biopsy, not even sure what that is.

Depressedwithmyface - I hope it works, I just worry my skin will blow up again when I stop. 

jPablo - You can find them in the other topic I posted. 

  Edited by Chanr

Share this post


Link to post
Share on other sites
3 hours ago, Chanr said:

 

 

 

Fiksi - Haven't done skin biopsy, not even sure what that is.

Depressedwithmyface - I hope it works, I just worry my skin will blow up again when I stop. 

jPablo - You can find them in the other topic I posted. 

 

It is possible to see what is inside acne, as in, test for some organisms(not everyone will do this)... if your acne is caused by say some fungus, it's possible classic antibiotics or tane will not clear, and you are taking this for nothing. 

Then again, tane does not work for everyone. You might have very refractory acne. 

I've been in this fight over 15 years, there is no miracle pin mate... I'd do as your derm says- if antibiotics work, this will help diagnosis. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×